Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 58, NWS New Orleans, LA

March 23, 2012East Baton Rouge Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Mar 23, 2012, 11:28 AM CDT for East Baton Rouge Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It took effect at Mar 29, 2012, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 23, 2012, 11:28 AM CDT (16:28 UTC)
In effect from
Mar 29, 2012, 7:00 AM CDT
Expired
Mar 26, 2012, 10:32 AM CDT
In force
Issued by
NWS New Orleans, LA
Flood severity
Minor

Counties East Baton Rouge Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA

The river

Written for the forecast point Mississippi River at Red River Landing (RRLL1).

Action stage
40 ft
Minor stage
48 ft
Moderate stage
55 ft
Major stage
64 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WGUS44 KLIX 231628
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1128 AM CDT FRI MAR 23 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON 
ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-077-125-242228-
/O.NEW.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/
/RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/
1128 AM CDT FRI MAR 23 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT RED RIVER LANDING.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT 10:00 AM FRIDAY THE STAGE WAS 45.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 48.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE ON
  THURSDAY MORNING MARCH 29TH.
* IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND
  EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF
  PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF
  THE LEVEES MUST BE COMPLETE.
* IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE
  CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF
  RACC0URCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS
  RECOMMENDED.

$$
6 follow-up statements
469 
WGUS84 KLIX 240136
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
836 PM CDT FRI MAR 23 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON 
  ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-077-125-250736-
/O.CON.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/
/RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/
836 PM CDT FRI MAR 23 2012

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT RED RIVER LANDING.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT 7:00 PM FRIDAY THE STAGE WAS 45.7 FEET. 
* THE FLOOD STAGE IS 48.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  ON THURSDAY MORNING MARCH 29TH.
* IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND 
  EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF 
  PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF 
  THE LEVEES MUST BE COMPLETE.
* IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE
  CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF 
  RACCOURCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS 
  RECOMMENDED.
* IMPACT...AT 45.0 FEET...BETWEEN THE 40 AND 45 FOOT STAGE FLOODING OF
  RACCOURCI ISLAND BECOMES SIGNIFICANT. AT THE 45 FOOT STAGE 
  EVACUATION OF THE ISLAND IS RECOMMENDED.

$$

98/SO
144 
WGUS84 KLIX 241544
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1044 AM CDT SAT MAR 24 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON 
ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-077-125-252144-
/O.CON.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/
/RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/
1044 AM CDT SAT MAR 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT RED RIVER LANDING.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT 9:00 AM SATURDAY THE STAGE WAS 45.7 FEET.
* FLOOD STAGE IS 48.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
  THURSDAY MORNING MARCH 29TH.
* IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND
  EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF
  PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF
  THE LEVEES MUST BE COMPLETE.
* IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE
  CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF
  RACC0URCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS
  RECOMMENDED.
* IMPACT...AT 45.0 FEET...BETWEEN THE 40 AND 45 FOOT STAGE FLOODING OF
  RACC0URCI ISLAND BECOMES SIGNIFICANT. AT THE 45 FOOT STAGE
  EVACUATION OF THE ISLAND IS RECOMMENDED.

$$
569 
WGUS84 KLIX 250046
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
746 PM CDT SAT MAR 24 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON 
  ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-077-125-260646-
/O.CON.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/
/RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/
746 PM CDT SAT MAR 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT RED RIVER LANDING.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT 6:00 PM SATURDAY THE STAGE WAS 45.8 FEET. 
* THE FLOOD STAGE IS 48.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  ON THURSDAY MORNING MARCH 29TH.
* IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND 
  EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF 
  PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF 
  THE LEVEES MUST BE COMPLETE.
* IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE
  CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF 
  RACCOURCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS 
  RECOMMENDED.

$$

98/SO
179 
WGUS84 KLIX 251555
FLSLIX
VAORNFLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1055 AM CDT SUN MAR 25 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA...

THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON
ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-077-125-262155-
/O.CON.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/
/RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/
1055 AM CDT SUN MAR 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT RED RIVER LANDING
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT 10:00 AM SUNDAY THE STAGE WAS 46.0 FEET.
* FLOOD STAGE IS 48.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
  THURSDAY MORNING MARCH 29TH.
* IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND
  EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF
  PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF
  THE LEVEES MUST BE COMPLETE.
* IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE
  CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF
  RACC0URCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS
  RECOMMENDED.

$$
470 
WGUS84 KLIX 260115
FLSLIX
 FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
815 PM CDT SUN MAR 25 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST 
  BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-077-125-270715-
/O.CON.KLIX.FL.W.0058.120329T1200Z-000000T0000Z/
/RRLL1.1.ER.120329T1200Z.120329T1200Z.000000T0000Z.NO/
815 PM CDT SUN MAR 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT RED RIVER LANDING.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE.
* AT 7:00 PM SUNDAY THE STAGE WAS 46.2 FEET. 
* THE FLOOD STAGE IS 48.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  ON THURSDAY MORNING MARCH 29TH.
* IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND 
  EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF 
  PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF 
  THE LEVEES MUST BE COMPLETE
* IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE
  CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF 
  RACCOURCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS 
  RECOMMENDED.

$$
889 
WGUS84 KLIX 261532
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1032 AM CDT MON MAR 26 2012

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING 
RIVER IN LOUISIANA...
 
THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON 
ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES


&&

LAC033-077-125-261602-
/O.CAN.KLIX.FL.W.0058.000000T0000Z-120326T1532Z/
/RRLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1032 AM CDT MON MAR 26 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT RED RIVER LANDING.
* AT 9:00 AM MONDAY THE STAGE WAS 46.4 FEET. 
* FLOOD STAGE IS 48.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST BELOW FLOOD STAGE AT 
  AROUND 47.5 FEET BY EARLY THURSDAY MORNING MARCH 29.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 23, 4:08 AM CDT, 7 hours 20 minutes earlier.

Area forecast discussion, Mar 23, 4:08 AM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 AM CDT FRI MAR 23 2012

.SHORT TERM...

A SLOW MOVING CLOSED LOW CURRENTLY MOVING THROUGH THE LOWER
MISSOURI VALLEY WILL FINALLY BEGIN TO ACCELERATE TO THE EAST
TODAY...AS SOME NORTHERN STREAM ENERGY EJECTS OUT OF THE NORTHWEST
AND INTO THE NORTHERN ROCKIES. THIS WILL SERVE AS THE KICKER
SYSTEM TO FINALLY GET THE CLOSED MOVING AT A FASTER SPEED.
UNFORTUNATELY...THE FULL EFFECTS OF THIS EASTERN MOTION WILL NOT
BE NOTICED UNTIL THE AFTERNOON HOURS...WHEN THE MAIN PIVOT POINT
OF THE CLOSED LOW AND ASSOCIATED TROUGH AXIS PARKED OVER OUR CWA
FINALLY BEGINS TO SLIDE TO THE EAST. WITH THIS IN MIND...EXPECT TO
SEE THE TROUGH AXIS AND AN ASSOCIATED WEAK LOW LEVEL BOUNDARY
CONTINUE TO FOCUS THUNDERSTORM ACTIVITY OVER AREAS FROM A HOUMA TO
NEW ORLEANS TO GULFPORT LINE THROUGH THE LATE MORNING HOURS. HAVE
KEPT IN HIGH POPS FOR THE MORNING FOR NEW ORLEANS AND HOUMA WITH
HIGH POPS CONTINUING INTO THE AFTERNOON HOURS FOR THE MISSISSIPPI
COAST. WITH WET ANTECEDENT CONDITIONS IN PLACE...ANY ADDITIONAL
HEAVY RAINFALL IN THESE AREAS WILL LEAD TO ADDITIONAL FLOODING
ISSUES. AS A RESULT...THE FLASH FLOOD WATCH WILL CONTINUE FOR
THE HOUMA AREA...METRO NEW ORLEANS...AND THE MISSISSIPPI GULF
COAST THROUGH NOON. BEHIND THE CONVERGENCE LINE...A MUCH DRIER
AIRMASS IS ALREADY IN PLACE...AND HAVE NO POPS MENTIONED FOR BATON
ROUGE OR SOUTHWEST MISSISSIPPI TODAY.

TEMPERATURES WILL EASILY RISE INTO THE LOWER 80S OVER NORTHERN
AND WESTERN ZONES. WITH SOME EXPECTED CLEARING TAKING PLACE IN NEW
ORLEANS BY THE AFTERNOON HOURS...ALSO EXPECT HIGHS TO APPROACH 80
DEGREES. ONLY THE MISSISSIPPI COAST SHOULD SEE CONTINUED CLOUDS
AND RAIN MOST OF THE DAY...WITH HIGHS ONLY RISING INTO THE MIDDLE
70S.

MUCH QUIETER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MOST OF THE
FORECAST AREA BY TONIGHT...AS THE CONVERGENCE ZONE AND ASSOCIATED
UPPER LEVEL TROUGH AXIS CONTINUE TO PUSH FURTHER SOUTH AND EAST.
SOME CONTINUED CONVECTION WILL IMPACT THE COASTAL WATERS THROUGH
SATURDAY...AS THE BOUNDARY LINGERS OVER THE NORTHERN GULF...BUT
ALL LAND AREAS WILL SEE DRY WEATHER BY DAYBREAK ON SATURDAY. THIS
DRIER AIRMASS WILL CONTINUE TO OVERSPREAD THE AREA ON SUNDAY...AS
THE MAIN CLOSED LOW MOVES INTO THE MID-ATLANTIC STATES. DRY
WEATHER IS FORECAST ALL OF THE FORECAST AREA INCLUDING THE OUTER
WATERS BY SUNDAY MORNING.  WITH A DRIER AIRMASS ADVECTING
IN...EXPECT MUCH GREATER SOLAR INSOLATION TO OCCUR SATURDAY AND
SUNDAY. TEMPERATURES WILL CORRESPONDINGLY RISE INTO THE LOWER TO
MIDDLE 80S EACH DAY. HOWEVER...THE DRY AIR IN PLACE WILL ALLOW
OVERNIGHT LOWS WILL FALL INTO THE 50S ACROSS THE MOST OF THE CWA
EACH NIGHT.

.LONG TERM...

STRONG...DEEP LAYER RIDGING WILL BE THE DOMINANT FEATURE IMPACTING
THE FORECAST FOR NEXT WEEK. RIDGING WILL BE STRONGEST MONDAY AND
TUESDAY..WITH CLEAR SKIES AND WARM DAYTIME HIGHS IN THE MIDDLE 80S
EACH DAY. THE RIDGE WILL FLATTEN OUT A BIT FOR WEDNESDAY AND
THURSDAY AS A WEAK SHORTWAVE TROUGH RIDES THROUGH THE MID-
MISSISSIPPI VALLEY...AND A STRONGER TROUGH DIVES INTO THE
NORTHEASTERN UNITED STATES. OVERALL...A MORE ZONAL FLOW PATTERN
WILL DOMINATE THE GULF SOUTH BY LATE IN THE WEEK. IN THE LOW
LEVELS...SOME WEAK MOISTURE ADVECTION WILL BEGIN TO TAKE HOLD ON
THURSDAY AS SOUTHERLY WINDS DEVELOP. HOWEVER...DO NOT EXPECT ANY
PRECIP ON THURSDAY DUE TO A LACK OF UPPER LEVEL FORCING AND MID-
LEVEL MOISTURE. HIGHS WILL REMAIN WARM...WITH READINGS IN THE
LOWER TO MIDDLE TO 80S EXPECTED. OVERNIGHT LOW WILL MODERATE A
BIT...WITH READINGS CLOSER TO 60 DEGREES EACH NIGHT.

&&

.AVIATION...
+TS WILL MAINLY AFFECT TERMINALS FROM MSY...NEW TO ASD THIS MORNING.
A LINE OF REDEVELOPING TS WILL CONTINUE INTO THE 0900 HOUR BEFORE
BEGINNING TO SINK SOUTHWARD. LOWEST CEILINGS WILL LIKELY REMAIN
ACROSS THE EASTERN HALF OF THE FORECAST AREA. IMPROVING CONDITIONS
WILL SINK SOUTHWARD BEHIND THE LINE OF SH/TS BUT THIS WILL BE A SLOW
PROCESS. LOW CEILINGS WILL BE OBSERVED AGAIN TONIGHT.

&&

.MARINE...
WINDS HAVE EASED OVER THE LAST 24 HOURS AND WILL REMAIN THAT WAY
THROUGH THE NEXT SEVERAL DAYS. THE NEARLY STATIONARY FRONTAL
BOUNDARY DRAPED NEAR THE COAST WILL REMAIN IN THE AREA THROUGH THIS
EVENING BEFORE GETTING A PUSH TO THE SOUTHEAST ON SATURDAY. WEAK HIGH
PRESSURE WILL THEN PREVAIL OVER THE COASTAL WATERS FOR THE LAST HALF
OF THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE
ACTIVATION..NONE
ACTIVITIES...OIL SPILL SUPPORT FOR BARATARIA BAY
             MONITORING FLASH FLOOD/RIVER FLOODING.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  54  80  53 /  10  10   0   0
BTR  82  57  82  56 /  10  10   0   0
ASD  79  58  81  55 /  70  20   0   0
MSY  80  62  81  61 /  70  20  10   0
GPT  78  58  81  56 /  70  20  10   0
PQL  78  58  82  56 /  70  20  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...AND WASHINGTON.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.

GM...NONE.
&&

32
Hazardous weather outlook, Mar 23, 6:06 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
606 AM CDT FRI MAR 23 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-241115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
606 AM CDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN...
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE INTERSTATE
55 CORRIDOR THROUGH NOON FRIDAY AFTERNOON. RAINFALL TOTALS OF
2 TO 4 INCHES ARE POSSIBLE ACROSS THIS AREA. SEE WARNING TEXT FOR
ADDITIONAL DETAILS.

STRONG THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING...ESPECIALLY ALONG THE MISSISSIPPI COAST AND COASTAL
SOUTHEAST LOUISIANA. THESE STRONG THUNDERSTORMS COULD PRODUCE
FREQUENT LIGHTNING STRIKES AND GUSTY WINDS.

RIVER FLOODING...
FLOOD WARNINGS ARE NOW EFFECT FOR NUMEROUS POINTS ALONG LOCAL
RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
FORECASTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR FRIDAY MORNING DUE TO THE
THREAT OF FLASH FLOODING. PLEASE RELAY ANY REPORTS OF SEVERE
FLASH FLOODING TO LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Mar 23, 5:43 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
543 AM CDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 AM     FLASH FLOOD      HOUMA                   29.58N 90.71W
03/23/2012                   TERREBONNE         LA   EMERGENCY MNGR

            MAJOR STREET FLOODING REPORTED IN NORTHERN PART OF
            TERREBONNE PARISH. SEVERAL ROADS INUNDATED AND CLOSED. NO

            WATER REPORTED IN HOMES. BAYOU TERREBONNE STILL IN BANKS.

&&

PGRIGSBY
Special weather statement, Mar 23, 7:10 AM CDT, 4 hours 18 minutes before
MSZ080-081-231300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
710 AM CDT FRI MAR 23 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING HANCOCK COUNTY...
HARRISON COUNTY...

AT 706 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DIAMONDHEAD...OR ABOUT 4 MILES SOUTH OF
KILN...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KILN...BAY
ST. LOUIS...DIAMONDHEAD...SAUCIER AND LYMAN

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Mar 23, 7:29 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
729 AM CDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     FLASH FLOOD      LOCKPORT                29.64N 90.54W
03/23/2012                   LAFOURCHE          LA   EMERGENCY MNGR

            10 TO 20 HOMES IN THE RACELAND AND LOCKPORT AREA HAD
            WATER ENTER. A BUSINESS IN THE LOCKPORT AREA ALSO HAD
            APPROXIMATELY 4 INCHES OF WATER INSIDE. EXTENSIVE STREET
            FLOOODING ALSO REPORTED.

&&

PGRIGSBY

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 8:11 PM CDTSpecial Marine WarningLIX64 min
Mar 23, 2:52 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist113 min
Mar 23, 3:38 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist3 hr
Mar 23, 4:57 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard48 min
Mar 23, 5:21 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more114 min
Mar 23, 5:37 AM CDTSpecial Marine WarningLIX38 min
Mar 23, 6:15 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more3 hr
Mar 23, 6:24 AM CDTSpecial Marine WarningLIX51 min
Mar 23, 7:24 AM CDTSpecial Marine WarningLIX51 min
Mar 23, 8:05 AM CDTSpecial Marine WarningLIX40 min
Mar 23, 8:33 AM CDTSpecial Marine WarningLIX117 min
Mar 23, 8:35 AM CDTSpecial Marine WarningLIX115 min
Mar 23, 10:08 AM CDTSpecial Marine WarningLIX2 hr
Mar 23, 11:31 AM CDTSpecial Marine WarningLIX119 min
Mar 23, 1:31 PM CDTSpecial Marine WarningLIX119 min
Mar 23, 4:44 PM CDTSpecial Marine WarningLIX46 min
Mar 23, 5:39 PM CDTSpecial Marine WarningLIX51 min
Mar 23, 6:30 PM CDTSpecial Marine WarningLIX60 min

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.